MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE
Model Number FGS-0109
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the recorder stopped working an hour after the start of the procedure.Technical support had the customer check in patient on the second recorder and to place the first recorder in front of the patient name at check in so it does not delete the first video.The customer informed that the record did not flashed yellow led.Technical support provided the steps on how to copy the raw data and once done, to check on a patient on the same recorder.The customer successfully copied the raw data and checked in patients.They informed that the patient spit out the capsule case and just the outer layer of the capsule and also confirmed patient reporting of sore throat or pain, and then the patient felt comfort when they spit out the capsule, but the same thing happened approximately an hour and a half after when the patient ingested the patency capsule the day before the procedure.The customer reached out and stated that a physician advised them to have the patient swallow the same patency capsule and at midnight an x-ray was done to check the patency capsule, but there was no trace.The patient then swallowed the capsule the day after, then initially, the blue light was flashing and then after one and a half hours later, the blue light stopped flashing.The patient then had minor pain and a bitter taste and spit out the patency capsule, which was intact with slight disintegration noted, and then the pain and bitter taste went away completely.Then the patient coughed up the capsule approximately 30-45 minutes after while it was still taking pictures and not transmitting them, and the customer confirmed the capsule was intact.The study will be sent in for review.The customer and technical support, troubleshoot the issue with the recorder and tried to resume the recording and the patient reported spitting out the capsule in pieces.Tech support then confirmed the capsule did not show a camera head, which suggested the capsule broke apart in the patient's body, so the customer spoke with the doctor to order an x-ray for confirmation.The patient had no other complaints.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, ESOPHAGEAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key7923288
Report Number9710107-2018-00967
Device Sequence Number1786611
Product Code NSI
UDI-Device Identifier07290101360629
UDI-Public07290101360629
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFGS-0109
Device Catalogue NumberFGS-0109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight65